I have started treatment of GAD before 2.5 months as follows: (60 mg Paxil daily, 150 mg Wellbutrin one time daily and 15 mg Buspar twice a day) in addition to CTB. The results were very good and the anxiety and accompanying depression went away.
Now I cannot do anything without medication because the last case happened to me when I had withdrawn the medication (Paxil 10 mg daily for 4 years) and got that relapse, so how can I tune the medications for extended usage? (i.e, which one to cancel or decrease or increase or keep the three but modify the doses) What do you suggest? Please I cannot do without medications?
Is it true that the effect of these medications become weak or insignificant with time (i.e, during the usage, work only for limited time then stop working although the person continues to use it).
Welcome to icliniq.com.
At first I would like to tell you briefly about Generalized Anxiety Disorder or GAD that you are already well aware of.
This is a chronic, relapsing and debilitating common psychiatric disorder characterized by anxiety and worry about several events and activities for a majority of the day over a 6 months time period.
The anxiety and worry associated with GAD can be distinguished from normal anxiety by their excessive nature, the difficulty involved in controlling them, and their interference in everyday life.
Having said this I like to emphasize again that it is chronic and relapsing disorder. So if any one needs to discontinue medication it should be done in graded manner. Abrupt discontinuation should be avoided at any cost.
You might be aware that every medication has its own side effect and risk benefit, analysis need to be done before every single prescription.
In response to your question "Is it true that the effect of these medications become weak or insignificant with time?" I assure you that with prescribed medication like paxil, the answer is NO.
There is no evidence of tolerance with SSRI (Paxil) and wellbutrin. Although such reports you can find in many websites managed by quacks and non medical personnel. I would say it is a MYTH and not a true phenomenon.
I hope I have answered your query to a good extent. Consult a psychiatrist online for further help --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Thank you very much for the information.
Is it possible to continue with (I use now 60 mg Paxil daily and 30 mg Buspar twice daily since two months and it is ok ), and to withdraw the Wellbutrin gradually because of the side effects of it like insomnia, loss of appetite, trembling and to add instead of it 15 mg Remeron in the evening.
Note that I use Wellbutrin 150 mg daily in morning since two months and note that I tried Remeron 15 mg 2 weeks (with Paxil 60 mg and Buspar 30 mg) before and stopped it and used it in other time for 2 weeks (with Paxil 60 mg and Buspar 30 mg) and stopped it because of some weight gain, but both the times I responded for it, but now shall I plan to add it instead of Wellbutrin to Paxil and Buspar for long time?
What do you think doctor and how can I withdraw the Wellbutrin? Then after 2 weeks of changing shall I follow together the plan. Thank you again.
First I would like to inform you that the information provided below is applicable for GAD only. If you had other symptoms of any psychiatric disorder than GAD, there will be a different answer.
Yes. You can continue with Paxil 60 mg and Buspar 30 mg. You need not to take wellbutrin in GAD as it does not have anti-anxiety effect. The reason for prescription of wellbutrin might be due to one or two reasons.
So my conclusion is that if you do not have any sexual side effect due to paxil than it is better to discontinue it. Althogh withdrawal symptoms are not that much troublesome with wellbutrin.
I think you continue with buspar and paxil only. Your current sleep problem may be due to wellbutrin and hope with discontinuation of wellbutrin it will be over. What I think is you can use 7.5 mg of remeron at sleep time on s-o-s basis during wellbutrin discontinuation phase.
Once your wellbutrin is over you can reassess your need with the help of treating psychiatrst or with me. I emphasize again that the information provided in this answer is my personel opinion and has the huge judgemental component.
During real conversation or consultation every thing is discussed in detail and suggestion is based on the mutual agreement of the patient and doctor. I would suggest you to consult a psychiatrist online for futher discussion --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
I want to put you in the latest views and developments to control and follow my case : Firstly, I would like to inform you that I am still keeping Wellbutrin XL and did not cancel and replace it with Buspar, because of the missing in the market here. I am on (40 mg Prozac along with 150 mg Wellbutrin XL) as one dose (one batch) daily morning. Note that I have been on Prozac 40 mg for two months and the entire period of taking Prozac is three months.
Now let we control and discuss the positive and negative side effects of this combination, increase or modify the doses and manipulate in this combo until reach to best effects and to fewer negative side effects. The positivity of the combo are suppress the appetite to food or sensation of hunger (without significant loss weight - just I lost 1-2 kilograms until now), comparable with Paxil better on gastro, improve in the erection (a little bit better than Paxil) and delayed of ejaculation or premature ejaculation (a little bit better than Paxil). Note that the delayed ejaculation considers a positive side for me and not included within sexual dysfunction. The main negative side effects of the combo are headache, especially when waking up, fatigue, somnolence, feeling humble and ability to fall in sleeping too much, tremor and shaking in hands (but not dramatically) and increasing in the pulse (but not dramatically). 1) How can we behave to improve the case as much as we can and to decrease the negative side effects? What do you suggest? What are the changes you prefer to apply in dose from the following? Increasing Wellbutrin and fix Prozac (i.e 300 mg Wellbutrinxl+40 mg Prozac) or increasing Prozac and fix Wellbutrin XL (i.e 150 mg Wellbutrin XL+ 60 mg Prozac) or increasing Wellbutrin XL and reduce Prozac (i.e 300 mg WellbutrinXL+20 mg Prozac) or increasing both (i.e 300 mg Wellbutrin XL+ Prozac 60 mg). 2) Which one plays a role in an encounter the weight gain, Prozac alone or Prozac along with Wellbutrin XL? Is there any problem or risk in using these two medications together?
Finally, I am looking for modifications help me control the anxiety along with encounter weight gain and maintain the erection, without harm the system and liver. I hope you can help me and lead me to determined steps.
Welcome back to icliniq.com.
I am really happy to see that something is working albeit not to the expectations.
Considering all pros and cons of current treatment I will consider increasing Wellbutrin (Bupropion) first to 300 mg and after a fair trial of two to four weeks, an increase in Prozac (Fluoxetine) can be considered, if absolutely necessary. The reason for such decision is largely based on side effects. The current side effect profile is largely attributed to Prozac, except theheadache. So, if we increase the dose of Prozac at this level it is possible that there will be more side effects.
Regarding your question about weight gain both medicine help in weight gain and they do it independently. Generally, Wellbutrin has a better effect on weight control thanProzac. Loss of one to two kg is not remarkable but it is significant as you started on positive side after a long time.
As I said earlier there is no significant interaction between these two medications and it is common practice to use both molecules in the same patient across the world. I hope this answers your question.
For further doubts consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hello doctor, I have anxiety and panic since five years ... I drank half a beer at a party, and the anxiety disorder relapsed ... It seems to be an ... Read fullDr.Gouthami Gaddameedi
B.sc clinical nutrition and dietitics.,Post grad food nutritional management Read fullLearn More About GAD: What Is Generalized Anxiety Disorder
Generalized anxiety disorder is a mental illness where the persons have anxiety not just to particular situations but nearly every activity of the day ... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now